Alert archive / Arizona / Flash Flood Warnings in 1999

Flash Flood Warning 19, NWS Las Vegas, NV

July 9, 1999Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 9, 1999, 2:37 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 1999, 2:37 PM MST (21:37 UTC)
Expired
Jul 9, 1999, 5:30 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 1999-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 1999-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KVEF 092138
FFWLAS
AZC015-100030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM MST FRI JUL 9 1999

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA

* UNTIL 530 PM MST

* AT 237 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN 8 MILES SOUTHEAST OF COLORADO CITY...OR ABOUT 9 MILES
  SOUTHEAST OF HILDALE...MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE COLORADO CITY AND PIPE 
SPRING NATIONAL MONUMENT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
NORMALLY DRY WASHES AND ARROYOS...AS WELL AS MANY RURAL ROADS.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

LAT...LON 3656 11356 3648 11264 3699 1125P2 3702 11362

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:00 AM MST, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 9, 9:00 AM MST, 5 hours 37 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 AM PDT FRI JUL 9 1999

SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED NEAR THE FOUR CORNERS
AREA THROUGH SATURDAY. A FAIRLY MOIST AND UNSTABLE AIRMASS WILL
REMAIN TRAPPED OVER MUCH OF THE AREA ALLOWING FOR DEVELOPMENT OF
AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE
NEAR OR SLIGHTLY BELOW NORMAL.

DISCUSSION...AIRMASS STILL MOIST AND UNSTABLE TODAY WITH DRA SOUNDING
SHOWING 1.63 INCHES OF PRECIPITABLE WATER...VIRTUALLY THE SAME AS
YESTERDAY. FORECAST CAPE OVER 3000 J/KG BASED ON A HIGH TEMP OF 86
WHICH IS NOT UNREASONABLE. INVERTED UPPER TROUGH FORECAST NEAR AZ/CA
BORDER THIS AFTERNOON WITH WEAK SHEAR AXIS OVER SOUTHERN NV WILL
PROVIDE SOME UPPER SUPPORT ALTHOUGH NOT AS STRONG OR FOCUSED AS
YESTERDAY. THEREFORE...FLASH FLOOD WATCH AND FORECAST LOOK GOOD. NO
CHANGES TO FORECAST PLANNED.  JMH

.LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE
LATEST RNOFFALAS STATEMENT FOR DETAILS.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:50 AM MSTFlash Flood WarningVEFMohave2 hr

Nearby

Flash Flood Warnings in Arizona, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.